How can i regain my lost Fat which occur after i started taking HIV Med
May 10, 2010
Hi Dr. thank so much for helping and making us understand what we are going through. Especially for us who don't have a professional Dr. on HIV. My question is that after taking HIV Med. for more than a year i start losing my weight badly all my fat on my body is lost and making me look like skeleton only my belly is getting bigger i know something is not write so i told the Dr. and they change my med. but it has been more than 6 month but nothing has been changed even i am losing weight i have a constant upset stomach i don't know whether it is that or that i couldn't get my lost fat back so pls help me gain my look back if is there anything i can do to change my thinness
Response from Dr. Frascino
Fat loss, lipoatrophy, is a fairly common and very annoying complication of HIV disease. We've learned it can be associated with use of thymidine analog drugs, such as D4T and AZT. Consequently I would avoid these agents. There is no specific effective treatment for lipoatrophy. Discontinuing the offending drug may decrease or stop the process, but unfortunately does not restore usual fat stores. For facial lipoatrophy, there are several facial fillers that can be used (Sculptra and Radiesse). These fillers are injected into the shallow areas of the face to help restore the natural contour. The treatment is quite expensive and touchups with periodic injections every few years may be necessary. We have an entire expert forum dedicated to this topic: "Facial Wasting." You can find much more information there. Have a look.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Swallowing Sperm Sign Of HIV AIDS
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- Hairy Tongue After Licking Anus Worried I Have HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Sore Throat After Licking Rectum Worried I Have HIV
- Can You Get Hepatitis B From Raw Oysters?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.